MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

AGA MEDICAL CORPORATION AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-026
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Erosion (1750); Low Blood Pressure/ Hypotension (1914); Pericardial Effusion (3271)
Date of Event 11/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Events of erosion, pericardial effusion, and cardiac perfusion were reported.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined. .
 
Event or Problem Description
On (b)(6) 2017, a 26mm amplatzer septal occluder was implanted in a patient with a large asd measuring 22-24mm on tee.Tee showed the device was in excellent position and no pericardial effusion was observed.The patient was discharged the following day.Tee from two follow-up visits had no significant findings.On (b)(6) 2018, the patient collapsed and was transported to the emergency room.The patient had been complaining of chest pain one week prior.At the er, echocardiogram showed a large pericardial effusion and erosion resulting in acute hemopericardium and hypotension.An emergent pericardiocentesis was performed where 300cc of blood was drained.Following drainage, the patient's blood pressure increased from 70/40 to 130/80 and their heart rate decreased.The patient was transferred to the operating room where a 6mm by 3mm perforation was observed in the dome of the left atrium and a 2 by 3mm perforation was seen in the non-coronary sinus.The device was removed and a pericardial patch closure was performed.During recovery, the patient was taken back to the or to remove a large clot in the pericardium compressing the left atrium.The patient was reported to be recovered without event and sustaining no neurological injury.(voluntary medwatch reference number: mw5082067).

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key8292381
Report Number2135147-2019-00030
Device Sequence Number19241898
Product Code MLV
UDI-Device Identifier05415067019318
UDI-Public05415067019318
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model Number9-ASD-026
Device Catalogue Number9-ASD-026
Device Lot Number5275310
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2019
Initial Report FDA Received Date01/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;